clostridium%20difficile%20infection
CLOSTRIDIUM DIFFICILE INFECTION
Clostridium difficile infection is commonly associated with antibiotic treatment and is one of the most common nosocomial infections.
Symptoms usually start on days 4-9 of antibiotic treatment, but may also occur up to 8-10 weeks after discontinuation of antibiotics.
Discontinuation of antibiotics may be the only measure needed for patients with only mild diarrhea, no fever, no abdominal pain nor a high WBC count.
Cessation of antibiotics allows for reconstitution of the normal colonic microflora and markedly reduces risk of relapse.
Drug Information

Indication: Severe staphylococcal (ie, methicillin-resistant staphylococcal) infections in patients who cannot receive or ...

Indication: Urogenital trichomoniasis in both genders. All forms of amoebiasis (intestinal & extraintestinal disease &...

Indication: Serious or severe staph infections in penicillin-allergic patients for infections resistant to other antimicro...

Rodogyl
metronidazole + spiramycin
Digital Edition
Asia's trusted medical magazine for healthcare professionals. Get your MIMS Gastroenterology - Malaysia digital copy today!
Sign In To Download
Editor's Recommendations
Most Read Articles
Tristan Manalac, 12 Aug 2018
The risk of complicated appendicitis is lower in children with IgE-mediated allergy, according to a recent study.
Jairia Dela Cruz, 10 Aug 2018
Noninclusion of antibiotics in the management of uncomplicated acute diverticulitis is feasible and fairly safe, with long-term follow-up data from the DIABOLO study showing that such a strategy does not result in increased incidence of complicated or recurrent diverticulitis or sigmoid resections over 2 years.
Tristan Manalac, 11 Aug 2018
Consumption of whole-cricket powder appears to promote the growth of the probiotic gut bacterium Bifidobacterium animalis and reduce plasma concentrations of tumour necrosis factor-α, according to a recent trial.